PredniSONE Pound Weight Gain, Temporal Arteritis, Sad Saga, Chief Hobby, Liver Problem
How interesting to find this site! I, too, was diagnosed with temporal arteritis on February 29 (no more leap years for me!). Because I was already blind in one eye (had no idea) and losing sight in the other eye, I was put on 100 mg daily of prednisone. ... more »
How interesting to find this site! I, too, was diagnosed with temporal arteritis on February 29 (no more leap years for me!). Because I was already blind in one eye (had no idea) and losing sight in the other eye, I was put on 100 mg daily of prednisone. I had no idea of what I was in for. Since that time I have been able to taper down to 42.5 mg daily, but I don't think I've missed a single side effect. Horrific headaches. A 25-pound weight gain so rapidly it was unbelievable, moon face like I've never seen, was thrown into diabetes right away. My blood pressure went haywire, my cholesterol went haywire (had never had problems with either of them). I think I agree that the most debilitating has been the muscle weakness and leg cramps. I have no balance, have had 3 serious falls. The latest is my skin is breaking down and I'm losing my hair. What hair I have is like somebody held a match to it and frizzed it. I'm short of breath, keep trying to exercise and it's like climbing a high-altitude mountain. Swelling of my feet to where I can wear NO shoes except for Crocs in about three sizes bigger than I ever wore in my life. Now I have a liver problem, am being sent to an "ultra-specialist" for this. The good news is that my remaining eyesight has been stable, and I am very thankful for that. I have been assured by multiple specialists that I would have been blind by now if not for the prednisone. Although it is very difficult for me to read by the time night arrives, and that was my chief "hobby." The other part of this whole sad saga (ha) is how much money my husband and I have been out this year -- unbelievable. Lab tests or doctors every single week and sometimes every single day. I am now under the care of 5 different specialists (ophthalmology, rheumatology, cardiology, hepatology and internal medicine), and it has been so incredibly expensive. This is even with fairly decent insurance. I have been told that I have at least six more months to go on this treatment, and then possibly another year on methotrexate. Thank God I have NOT experienced the depression that seems to be a common thread here. I am trusting in Him to get me through this itme and to come out on the other side completely cured. But it does get difficult in the meantime.